# SDR 2011FA0000162

- Difficulty date: March 9, 2011
- Submitted: March 9, 2011
- Operation: General aviation
- Aircraft: N2331H
- Make and model: Beech 58
- Aircraft serial: TH1859
- Aircraft time: 8,059 hours
- Engine: Cont IO550C
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Switch
- Part number: 35380132105
- Condition: Burned
- Location: Taxi Light
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A BURNING SMELL IN THE CABIN. AN INSP REVEALED THE TAXI LIGHT CIRCUIT BREAKER SWITCH TO HAVE AN UNUSUAL FEEL.  FOLLOWING REPLACEMENT OF THE SWITCH, THE FAILED SWITCH WAS DISASSEMBLED AND FOUND TO HAVE BURNED INTERNAL COMPONENTS. THIS SWITCH, PN 35-380132-105, IS THE IMPROVED MODEL THAT WAS REQUIRED BY AD 2008-13-07 WHICH WAS MODIFIED TO PREVENT THE BURNING SITUATION IN THE FAILURE MODE. THIS WAS ACCOMPLISHED BY INSTALLING 2 INSULATOR PADS AT THE ACTUATOR SPRING TO PREVENT CURRENT FROM FLOWING THROUGH THE SPRING WHEN THE WIRE BRAID FAILS. UNFORTUNATELY, WHEN THESE SWITCHES OVERHEAT, IT IS DIFFICULT TO IMPOSSIBLE TO DETERMINE IF THE INSULATORS HAD BEEN INSTALLED IMPROPERLY OR INSTALLED AT ALL.  THIS IS THE SECOND POST AD SWITCH IN OUR FLEET THAT HAS FAILED AND OVERHEATED.
